Skip To Main Content

Opioid Awareness/Narcan

Why is Fentanyl Dangerous?

Fentanyl is 50 times stronger than heroin, and 100 times stronger than morphine. The amount of fentanyl needed to overdose and die is equivalent to two grains of sand. It is odorless, tasteless, and colorless. It is added to other drugs to make them cheaper, more powerful, and more addictive. Fentanyl has been found added to many drugs including heroin, meth, pills, and cocaine. Fentanyl mixed with any other drugs increases the chance of a fatal overdose.

Illicit drugs do not come with an ingredients list. Many contain deadly doses of Fentanyl.

Signs of Opioid Overdose

Deadly dose of Fentanyl that is roughly equavalent to two grains of sand placed next to a penny.

Deadly dose of Fentanyl (roughly the size of two grains of sand) next to a penny.

Recognizing the signs of opioid overdose can save a life. Here are some things to look for:

  • Small, constricted “pinpoint pupils”
  • Falling asleep or losing consciousness
  • Slow, weak, or no breathing
  • Choking or gurgling sounds
  • Limp body
  • Cold and/or clammy skin
  • Discolored skin (especially in lips and nails)

Narcan (Naloxone)

What is Narcan?

  • Naloxone is an opioid antagonist that rapidly reverses the effects of an opioid overdose. With a fentanyl overdose, two or more doses of naloxone may need to be administered.
  • Narcan is a commonly known specific brand of Naloxone
  • Naloxone is available in various forms, including nasal spray and injectable formulations.
  • It can be administered by trained individuals or bystanders in emergency situations where opioid overdose is suspected.

How to give Narcan

Resources